Posted by Karen
on March 01, 2000 at 10:32:00:
In Reply to: Re: Adderal Side Effects(Need Advice) posted by Kent on February 28, 2000 at 18:59:25:
: : Hello I am new to this but glad I found the site. My
: : 8 year old son was diagnosed with ADHD at 3 years of age. He started off taking 5 mg of ritalin once a day, then when his dose reached 20mg. four times a day I switched to Adderal because I was worried about the long term problems with medicating so often and with such high doses. At the time Adderal seamed to be the answer, yet now I have new concerns. My son takes only one 30mg. tablet in the morning, but has become very angry and violent. He has no patience for anything. No self respect for himself or anyone around him. I was wondering if this is a side effect of Adderal and where to go from here. My son also hasn't grown since he was five so he is extremly tiny. This also worries me as a loving mom. I know weight loss is a side effect of both medications but does anyone know if there are any other medications to help with ADHD?
: : I have been to so many Doctor's and done so much research yet I still have no answer. If anyone can relate or point me in the right direction I sure would be greatful. Thank-You
: I don't know if it is the right direction, but we have an 11 year old daughter and been down many of the same paths as you. You can also add Zoloft to the Ritalin and Adderall our daughter has been on. Our biggest concern is her weight plus the fact that school is a roller coaster ride from her getting "A's" to "F's". We see another doctor next week. After all the research and all the trials and tribulations, I'm leaning to remove all medicines from her system. I can't believe it will be a worse situation than what we have. At this point, we haven't had much success with any drug or combination. Maybe a drug-free approach is the answer.
It is so great to be here and get so much feedback on this issue. Here is my situation. My son is 6 1/2. Recently diagnosed w/ ADHD. Put on Adderall before Christmas. 10mg in am and .5mg in afternoon. Was too much. Evening agression, and depressed mood. Sleep problems. I immediatly called a psychiatrist to get advice. Pediatricians are not as educated about these types of drugs and their affects. He Decreased to .5mg in am and .25 in Afternoon at 4:00. He also perscribed .25 mg zoloft in am. this is to handle the depression in evenings coming down off the Adderall. I am pleased to say that for the past two weeks we have had no further rebounding an increase in appetite, no more problems with sleep.. In my opinion Your daughter is on way too high a dose. Are you seeing a "Psychiatrist"? If not, do. Also my Psychiatrist said that even though they advertise giving 1 large doseof adderall in the am., he doesn't think that in all cases this will work, each child is different. Individual bodies metabolize drugs differently. He also suggested Omega 3 fatty acids vitamins, and Pedia Power nutitional supplements to help with weight loss. Best of luck.